Translator Disclaimer
September 2013 Predecessors and successors in random mappings with exchangeable in-degrees
Jennie C. Hansen, Jerzy Jaworski
Author Affiliations +
J. Appl. Probab. 50(3): 721-740 (September 2013). DOI: 10.1239/jap/1378401232

Abstract

In this paper we characterise the distributions of the number of predecessors and of the number of successors of a given set of vertices, A, in the random mapping model, Tn (see Hansen and Jaworski (2008)), with exchangeable in-degree sequence (1,2,...,n). We show that the exact formulae for these distributions and their expected values can be given in terms of the distributions of simple functions of the in-degree variables 1,2,...,n. As an application of these results, we consider two special examples of Tn which correspond to random mappings with preferential and anti-preferential attachment, and determine the exact distributions for the number of predecessors and the number of successors in these cases. We also characterise, for these two special examples, the asymptotic behaviour of the expected numbers of predecessors and successors and interpret these results in terms of the threshold behaviour of epidemic processes on random mapping graphs. The families of discrete distributions obtained in this paper are also of independent interest.

Citation

Download Citation

Jennie C. Hansen. Jerzy Jaworski. "Predecessors and successors in random mappings with exchangeable in-degrees." J. Appl. Probab. 50 (3) 721 - 740, September 2013. https://doi.org/10.1239/jap/1378401232

Information

Published: September 2013
First available in Project Euclid: 5 September 2013

zbMATH: 1304.60016
MathSciNet: MR3102511
Digital Object Identifier: 10.1239/jap/1378401232

Subjects:
Primary: 60C05
Secondary: 05C80

Rights: Copyright © 2013 Applied Probability Trust

JOURNAL ARTICLE
20 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.50 • No. 3 • September 2013
Back to Top